Significantly Elevated LFT Levels: Good... - Vasculitis UK

Vasculitis UK

6,733 members5,884 posts

Significantly Elevated LFT Levels

Vo321
Vo321

Good Evening,

Hoping everyone is keeping well in these highly stressful times. I had some bloods done at my GP yesterday (CRP, FBC, LFT & UE). I get these particular bloods done every 3-4 weeks and have been doing so for several months. This afternoon, however, I got a call from the Rheumatology department with information that my LFTs came back abnormally high.

The doc asked me if I had any Covid symptoms, to which I answered no. She also asked me if I was drinker, to which I also answered no.

I'm a 25 y/o female with ANCA Vasculitis and Microscopic Colitis. When initially diagnosed some years ago, I was given Rituximab, which was eventually changed to Mycophenolate Mofetil.

Back in October 2018, under the care of a different care team in a different city, I had a PET/CT scan which showed "activity" around the liver area. Subsequently, my consultant at the time decided to send me for an MRCP. The results showed irregularities in my bile ducts. For this reason, he referred the findings to the Hepatic Biliary Team in Blackburn, who reviewed my scans but found no underlying issues or pathology.

I'm wondering if anyone else has had a similar experience with elevated LFTs, as I'm quite concerned.

The doctor I spoke to today has asked me to come into hospital this coming Tuesday to repeat the blood test; along with some other ones.

Best Wishes,

Vo321

11 Replies
oldestnewest

Hi, I was diagnosed with PAN Oct 2019. I was treated with Cyclophosphamide and prednisolone. I was then started on Azathioprine after taking it for about 5 weeks I was very nauseated and had abdo pain, blood tests showed raised LFT’s. They changed the Azathioprine to MMF however 3 weeks later I was admitted with abdo pain raised LFT’s and amylase and diagnosed with Pancreatitis. They felt that there could have been a connection to the meds. I stopped the MMF and restarted a course of Cyclo and also had my gall bladder out. I’ve restarted MMF but am again having side effects so the plan is to start Rituximab therapy. I’m hoping that this will settle things down. Good luck x

Vo321
Vo321 in reply to Daytek

Hi Daytek,

Thanks for sharing that. It's disheartening to think that the meds which are used to treat our underlying health issues can then go on to cause other health issues. If you don't mind me asking... did your Pancreatitis get better after your gallbladder removal? Rituximab worked pretty well for me and I hope you'll have a pleasant outcome with it also. xx

Daytek
Daytek in reply to Vo321

Yes my pancreatitis settled. I’m glad Rituximab worked for you I’m hoping that it will work for me as well. If I could just get rid of this constant nausea I’m sure I would feel better x

Make sure your rheumatologist knows your past history. You can get vasculitis of the liver but it is v rare.

Daytek
Daytek in reply to AmyS1

I didn’t know that! My consultant is a Nephrologist I’ve never seen a Rheumatologist. I’ll mention this to him. Many thanks

AmyS1
AmyS1 in reply to Daytek

Are you under a specialist vasculitis team. ?? Some are headed by nephrologists and some rheumatologists. The crucial thing is to be seen at a specialist vasculitis centre.

Daytek
Daytek in reply to AmyS1

Don’t think there is a vasculitis centre near me as I live in rural Wales! My consultant has been brilliant though. When I was firstDiagnosed I was transferred to Liverpool ITU and stabilised

AmyS1
AmyS1 in reply to Daytek

Call vasculitis uk helpline to find your closest specialist centre it might be QE Birmingham. People travel from Kent to Cambridge. Being seen at a specialist vasculitis centre will make a huge difference.

Daytek
Daytek in reply to AmyS1

Thanks Amy. It’s nice to get some advice from someone with experience.

Yes I experienced a massive impact on liver function markers (2 - 4 times normal reading depending on the marker). My bloods are generally not far from normal usually . I had started with Cyclophosphamide and prednisalone and then went on to Micophenalate Mofetil 3 grams a day for almost a year, then very high LFT results. Nerve conduction studies and my own awareness showed Micophenalate not to have had any benefit at all. I came off it immediately and later went on to RTX which has given a reduction in my burning feet syndrome (secondary to vasculitis), and stabilised everything to a more manageable and predictable level

Vo321
Vo321 in reply to 2534

Hi 2534,

3 grams sounds like quite a high dose. Perhaps that's what raised your LFT levels. I found Rituximab to be quite helpful and received it bi-annually for almost two years.

Until I go for my bloods on Tuesday, the doc I spoke to on the phone told me to stop taking my MMF immediately.

Best,

Vo321

You may also like...